MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number 70-6160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported an issue with a pinnacle precision nit kit during a venogram for thrombectomy.The issue was wire breaking during access; the distal tip detached and was in the artery.The doctor managed to locate and retrieved the wire tip.The patient remained stable; the procedure was completed without further medical interventions.Additional information was received on 26 jul 2024: the physician snared the wire tip.It is unknown if there was calcium or stenosis present.The doctor said that the iliac bifurcation was very calcified.
 
Additional Manufacturer Narrative
A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: lot #: requested, unknown.D4: expiration datei: unknown, as the involved product lot # was unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.H4: device manufacture date: unknown, as the involved product lot # was unknown.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The production lot # was not provided by the user facility, which prevented a meaningful review of the device history record.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for guidewire separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the guidewire was attempted to be withdrawn in the face of resistance due to calcification in the iliac bifurcation, as stated in the complaint description.It is possible the guidewire tip stuck in the calcification and separated during withdraw.Additionally, if the guidewire was withdrawn through the access needle, the guidewire could catch on the needle tip and separate.The ik precision instructions for use (ifu) was reviewed, and it states: "caution: advance the mini guidewire slowly.If resistance is met, do not advance or withdraw the mini guidewire until the cause of the resistance is determined." review of device history record (dhr) cannot be completed due to the unknown lot number.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20058140
Report Number1118880-2024-00119
Device Sequence Number7783741
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70-6160
Device Catalogue Number70-6160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/24/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR PROCEDURAL SHEATH & SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale